Home » Frequently asked Questions on Health » Is there any relationship between dialysis and itching?

Is there any relationship between dialysis and itching?

Q: I am a 65 years old man on CAPD dialysis since the last 10 months. I want to know if Bactroban ointment(mupirocin) can be applied daily to the exit site? The skin around the exit site is itchy and sometimes it pains too. Can I apply paraffin oil to reduce the severe itching problem on my back? Can you suggest me some skin lotions as well - is loratidine tablet safe? I never took erythropoietin hormone injection since I am on dialysis but my haemoglobin level is always around 9 - 10 gm/dl. If I have 90% kidney failure, then how come I have this much haemoglobin? Most of the time I undergo only two exchanges a day.

A:You need to do adequate dialysis - two exchanges are inadequate. You will require 3-4 exchanges. Once you do good exchanges your itching might subside. It is usually a sign of inadequate dialysis. Also check Calcium, phosphorus, alkaline phosphatase and intact PTH in blood. You can use any oil - paraffin oil is also fine. There is no need to use Bactroban every day - if you keep your exit site dry & clean. You will need Inj. Erythropoietin to target your haemoglobin to 11-12 gms%. You should do these in consultation with your nephrologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------